Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Side effects of hormone replacement therapy - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2228 Questions
User :   hi, im female, 43 on HRT since age 28 following bi -lat oopherectomy and hysterectomy for endometriosis. for past 6 months i have been suffering from daily headaches, generally presenting with dull heavy pressure over whole head and occasional, non throbbing, gripping pain - moderate to severe. have swolleng gland behind ear constant and hard for one year - not painful. also noticed that when gripping pain severe have felt like there's a connection with the salivary glands on that side. really wearing me down now - any clues?
Doctor :   Hi,
Doctor :   DR xxx here
User :   hi
Doctor :   Please give me a couple of minutes to read your post
User :   ok
Doctor :   ok, May i know the HRT drugs you are on ?
User :   oestrdol valerate 2mg
Doctor :   Any other medications are you on ?
User :   ointment for psoriasis and thats all
Doctor :   ok, The head ache you have is one of the commonest sideeffect of HRT
Doctor :   Its with the defect in the peripheral conversion of oestrdol valerate into Oestrogen and progesteron
User :   why would it then appear so suddenly?
Doctor :   if the steady state concentration and required balance of the drugs in the blood is not maintained then you will have head ache
User :   and be a constant for the past 6 months, not generally a headache or migraine sufferer
User :   i'm on daily tablets and my routine has not changed
User :   and waht is the connection with the salivary glands
Doctor :   its due to abnormal vascular( veins ) functioning in the head , this is due to differences in the oestrogen conc in blood
Doctor :   being regular on dose do not determine the cause of headache, its with the peripheral conversion of the drug into functional hormones , many factors influence that
User :   such as?
Doctor :   Body weight, nutrition, environmental influences, effects of other drugs, Vital parameters in the body ,etc
Doctor :   Do you have Dental caries ?
User :   caries?
Doctor :   tooth decay ?
User :   no all fine
Doctor :   Is your oral hygiene well maintained ?
User :   very
User :   when first onset, became very off balance and nauseous
Doctor :   The swellings behind the ear are related and due to any type of infection or lack of hygiene in the mouth throat or ear
User :   still not great but manageable
Doctor :   yes, the headache sometimes also mimics migraine
User :   no colds or sore throats
User :   never throbbing headache
Doctor :   Get your ENT examined for any pathology , that can help to know the reason for the swellings
Doctor :   its a dull pain

Doctor :   thats typical
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor